Alert archive / New Jersey / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Nov 23, 2013, 10:45 PM EST for Burlington County, New Jersey. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2013, 10:45 PM EST (03:45 UTC)
- Expired
- Nov 23, 2013, 11:45 PM EST
- In force
- 60 min
- Issued by
- NWS Philadelphia/Mount Holly
County Burlington County, NJ
The radar
The Philadelphia radar (KDIX), 32 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
247
WWUS81 KPHI 240345
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1045 PM EST SAT NOV 23 2013
NJZ019-PAZ071-106-240445-
LOWER BUCKS PA-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
1045 PM EST SAT NOV 23 2013
...A SNOW SHOWER WILL AFFECT NORTHEASTERN PHILADELPHIA...NORTHWESTERN
BURLINGTON AND SOUTHEASTERN BUCKS COUNTIES...
AT 1038 PM EST...A SNOW SHOWER WAS NEAR NORTHEAST PHILADELPHIA...
MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS OF 40 TO 45 MPH ARE LIKELY WITH THIS SNOW SHOWER.
THE SNOW SHOWER COULD REDUCE VISIBILITY TO LESS THAN ONE MILE AND
QUICKLY COAT SURFACES.
THIS SNOW SQUALL WILL BE NEAR EDGEWATER PARK AROUND 1050 PM...
WESTAMPTON AROUND 1100 PM AND PEMBERTON HEIGHTS AROUND 1110 PM.
BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW
SHOWER.
LAT...LON 3987 7470 3986 7476 3984 7475 3983 7479
4005 7510 4017 7498 4006 7454
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Nov 23, 9:28 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Nov 23, 9:28 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
928 PM EST SAT NOV 23 2013
.SYNOPSIS...
AN ARCTIC FRONT IS PUSHING THROUGH THE REGION TONIGHT AS A STRONG
HIGH PRESSURE SYSTEM FILLS IN BEHIND IT. THE HIGH WILL SLIDE
OFFSHORE ON MONDAY WHILE A GULF OF MEXICO LOW PRESSURE SYSTEM
TAKES SHAPE AND MOVES TOWARDS THE NORTHEAST LATE TUESDAY. THIS LOW
SHOULD PASS TO OUR IMMEDIATE EAST ON WEDNESDAY FOLLOWED BY ANOTHER
HIGH PRESSURE ON THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE ARCTIC COLD FRONT CONTINUES TO PUSH THROUGH THE REGION. USED
LAV GUIDANCE FOR TEMPERATURE AND DEWPOINTS OVER NEXT 6 HOURS, NO
OTHER SIGNIFICANT CHANGES.
WIND ADVISORY FOR GUSTS UP TO 50 MPH CONTINUES FOR CARBON AND
MONROE COUNTIES IN PA AND SUSSEX COUNTY IN NJ, WITH STRONGEST GUSTS
EXPECTED MAINLY IN HIGHER TERRAIN.
SNOW SHOWERS HAVE DIMINISHED. PNS HAS BEEN ISSUED WITH SEVERAL
REPORTS OF ACCUMULATING SNOWFALL. STILL POTENTIAL FOR MORE SNOW
SHOWERS THROUGH THE OVERNIGHT PERIOD, MAINLY IN FAR NORTHWEST AREAS.
THE RUSH OF ARCTIC AIR WILL CONTINUE TO PUSH THROUGH THE FORECAST
AREA. STRONG, GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE
NIGHT AS THE PRESSURE GRADIENT TIGHTENS UP BETWEEN THE FRONTAL
BOUNDARY AND THE BUILDING HIGH PRESSURE. THERE IS A LAYER OF 30+
KNOTS THROUGH AT LEAST THE LOWEST 5000FT OF THE ATMOSPHERE AND
THERE WILL BE LITTLE RESISTANCE TO THIS MIXING DOWN TO THE SURFACE
OVERNIGHT AS LOW LEVEL LAPSE RATES REMAIN STEEP ACROSS THE REGION.
WINDS WILL GUST TO AROUND 40 MPH OVERNIGHT WITH SOME HIGHER GUSTS
EXPECTED IN THE HIGH TERRAIN WHERE WIND ADVISORY IS IN EFFECT.
IT WILL BE QUITE A COLD NIGHT AS TEMPERATURES DIP INTO THE 20S,
WITH TEENS ACROSS THE NORTHERN MOST AREAS. WITH THE WHIPPING WIND
IN PLACE, IT WILL CERTAINLY FEEL EVEN COLDER. EXPECT IT TO FEEL
LIKE IT IS IN THE TEENS THROUGH MUCH OF THE AREA AND WILL FEEL AS
COLD AS THE SINGLE DIGITS IN SOME LOCATIONS. ACROSS THE HIGHER
TERRAIN, IT MAY EVEN FEEL AS COLD AS BELOW ZERO FOR A PERIOD IN
THE EARLY MORNING HOURS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
FOR SUNDAY WE WILL HAVE A BLUSTERY AND COLD DAY ON TAP. IT WILL NOT
BE YOUR TYPICAL LATE NOVEMBER DAY.
THE WINDS WILL BE GUSTY OFF THE BAT AND THEY WILL INCREASE AROUND
DAYBREAK, AS MORE MIXING STARTS TO OCCUR. EXPECT WIND GUSTS TO
CONTINUE THROUGH MUCH OF THE DAY, PEAKING BY EARLY AFTERNOON, AND
THEN STARTING TO SUBSIDE A BIT TOWARD THE EVENING HOURS.
THE WINDS WILL MAKE THE COLD DAY FEEL EVEN COLDER. HIGH TEMPERATURES
WILL BE IN THE 20S TO 30S BUT WITH THE GUSTY NORTHWEST WIND IT WILL
FEEL LIKE IT IS TEENS.
A CHANCE FOR SOME SNOW SHOWERS OR FLURRIES WILL CONTINUE AS THE
NORTHWEST FETCH WILL STREAM IN FROM THE GREAT LAKES. HOWEVER, AS THE
AIR CONTINUES TO DRY OUT THROUGH THE DAY, THE CHANCES WILL DECREASE
THAT ANYTHING WILL REACH THE GROUND.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
THE MAIN ISSUE IN THE LONGTERM IS THE POTENTIAL COASTAL STORM PROGGED FOR
A LATE TUESDAY NIGHT INTO WEDNESDAY ARRIVAL. THERE IS STILL A PRETTY
DECENT SPREAD IN THE MODELING THOUGH WE ARE FORTUNATE THAT IT IS
STILL 4-5 DAYS AWAY SO THERE IS TIME TO FIND A CONSENSUS. FOR THE
MOST PART BOTH THE RGEM AND GFS WERE DISCOUNTED FOR THEIR EITHER TOO
FAR WEST OR EAST SOLUTIONS, RESPECTIVELY. THE NEW 12Z EURO WAS ALSO
DISCOUNTED AT THIS TIME GIVEN ITS FASTER PHASING OF THE MID-LEVEL
SYSTEMS, ONE IN THE LAKES AND THE OTHER IN THE GOMEX. THIS
ULTIMATELY LEADS TO AN INLAND TRACK MID-WEEK AND SLOWS THE EXIT OF
THE SYSTEM DOWN...ITS ENSEMBLE DOES NOT SUPPORT THIS OCCURRENCE BUT
MORESO WITH THE 00Z GUIDANCE.
BASED ON THE ABOVE, WITH A BELOW AVERAGE CONFIDENCE IN THE TRACK,
TIMING, AND PHASING, USED A HEAVY BLEND OF OUR OFFICIAL DATABASE AND
THE NEW 12Z WPC GUIDANCE. THIS ALLOWS FOR AN INCORPORATION SOME OF
THE ENSEMBLE GUIDANCE AND ADDS CONTINUITY TO THE GRIDS. ALSO, BEING
4 DAYS OUT DID NOT WANT TO GET TOO CUTE WITH THE PTYPE AT THIS TIME
SO USED THE SIMPLISTIC APPROACH OF EITHER RAIN OR SNOW BASED ON
THICKNESSES. THIS YIELDS A MAJORITY OF THE REGION GETTING RAIN WITH
SOME SNOW (POSSIBLY MIXED WITH RAIN) ACROSS THE HIGHER TERRAIN IN
THE NORTHWEST ZONES...AGAIN ANY LITTLE NUDGE WEST OR EAST MAKES A
HUGE DIFFERENCE IN THE PTYPES.
AFTER THE STORM DEPARTS LATER ON WEDNESDAY HIGH PRESSURE WORKS BACK
IN FROM THE NORTHWEST. THIS HIGH SHOULD NOT BE AS STRONG AS THE ONE
ON SUNDAY THOUGH A TIGHTER PRESSURE GRADIENT WILL KEEP STRONGER
WINDS FLOWING THROUGH THE REGION. THIS WILL ALLOW FOR DRIER WEATHER
TO FILTER BACK IN AND DROP TEMPERATURES BACK BELOW NORMAL. SOME
MODERATION (IN TERMS OF LESS WIND) IS THEN EXPECTED ON FRIDAY.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
TONIGHT...NO SIGNIFICANT CHANGES TO THE FORECAST ON THE 00Z TAF
UPDATE. VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE
PERIOD. SOME CEILINGS AROUND 4000-6000 FEET WILL REMAIN BUT SHOULD
NOT POSE ANY PROBLEMS FOR THE TERMINALS. WINDS WILL CONTINUE TO
GUST THROUGH THE NIGHT WITH SUSTAINED SPEEDS 10 TO 20 KNOTS AND
GUSTS 25 TO 30 KNOTS. BOTH SUSTAINED AND GUST LOOK TO INCREASE
TOWARD SUNDAY MORNING.
SOME SNOW SHOWERS OR FLURRIES WILL REMAIN POSSIBLE TONIGHT AND INTO
SUNDAY, MAINLY NORTH AND WEST OF KPHL. A CONTINUED CHANCE OF A
SNOW SQUALL CANNOT BE RULED OUT FOR THE NORTHWESTERN TERMINALS,
KABE AND KRDG.
SUNDAY...MAINLY VFR CONDITIONS EXPECTED. CEILINGS WILL BE SCATTERED
AROUND 5000 FEET THROUGH THE DAY. WINDS WILL REMAIN GUSTY OUT OF THE
NORTHWEST PICKING UP AROUND DAYBREAK BEFORE STARTING TO DIMINISH
TOWARD THE EVENING. SUSTAINED SPEEDS WILL BE AROUND 15 TO 20 KNOTS
WITH GUSTS AROUND 30 KNOTS.
SNOW SHOWERS REMAIN POSSIBLE, MAINLY TO THE NORTH AND WEST OF KPHL.
WITH DRIER AIR MOVING IN, THE CHANCES WILL DECREASE THROUGH THE DAY.
OUTLOOK...
SUNDAY NIGHT - TUESDAY MORNING...VFR.
TUESDAY - WEDNESDAY...DETERIORATING CONDITIONS EXPECTED AS A
COASTAL LOW PRESSURE SYSTEM PASSING BY THE REGION...FROM SOUTH TO
NORTH. MVFR TO IFR CONDITIONS ARE HIGHLY BASED ON THE TRACK OF THE
SYSTEM. AS THE SYSTEM MOVES TO THE NORTHEAST STRONGER NORTHERLY
WINDS WILL KICK IN AND WE COULD GO BACK TO VFR. THIS IS STILL A LOW
CONFIDENCE FORECAST.
THURSDAY...VFR WITH GUSTY NORTHERLY WINDS.
&&
.MARINE...
A GALE WARNING REMAINS IN EFFECT FOR THE AREA WATERS THROUGH SUNDAY.
NO SIGNIFICANT CHANGES TO THE MARINE FORECAST ON THE 930 PM UPDATE. A
REINFORCING COLD FRONT IS MOVING THROUGH THE REGION OVERNIGHT. IT
WILL AID IN TIGHTENING THE PRESSURE GRADIENT ACROSS THE REGION.
PLENTY OF WINDS THROUGH THE LOWEST 5000FT AND WITH COLDER AIR
MOVING OVER THE RELATIVELY WARM WATERS, IT LOOKS LIKE WE SHOULD BE
ABLE TO MIX A GOOD AMOUNT OF THAT WIND EFFICIENTLY TO THE SURFACE.
THIS WILL RESULT IN WINDS GUSTING TO NEAR 40 KNOTS OVER OUR AREA
WATERS.
SEA WILL RESPOND TO THE STRONG, PROLONGED OFFSHORE FLOW. WE ARE ALSO
SEEING WATER LEVELS RESPOND TO THE FLOW BUT AFTER LOOKING OVER THE
NUMBERS, IT DOESN'T SEEM LIKELY THAT WE WILL REACH BLOWOUT TIDAL
CONDITIONS. DEPARTURES NEEDED ARE AROUND 2.5 FEET AS WE ARE RIGHT IN
THE MIDDLE OF THE FULL AND NEW MOONS.
WINDS AND SEAS WILL START TO DIMINISH AS WE HEAD TOWARD SUNDAY
EVENING AS THE PRESSURE GRADIENT STARTS TO WEAKEN A BIT.
OUTLOOK...
SUNDAY NIGHT - MONDAY MORNING...LINGERING GALE GUSTS SUBSIDING TO SMALL
CRAFT GUSTS.
MONDAY - TUESDAY...SUB-ADVISORY CONDITIONS EXPECTED.
TUESDAY NIGHT - THURSDAY...A COASTAL LOW PRESSURE MAY IMPACT OUR
WATERS STARTING TUESDAY EVENING. SEAS AND WINDS WILL INCREASE TO
SMALL CRAFT CRITERIA AS THE SYSTEM PASSES BY TO THE NORTHEAST ON
WEDNESDAY INTO THURSDAY.
&&
.FIRE WEATHER...
WE HAVE ISSUED A RED FLAG WARNING FOR SUNDAY FOR ALL OF DELAWARE,
THE EASTERN SHORE OF MARYLAND, NEW JERSEY /NOT INCLUDING SUSSEX
COUNTY/ AND PENNSYLVANIA /NOT INCLUDING CARBON OR MONROE COUNTIES/.
COLD AND VERY DRY AIR WILL BE USHERED INTO THE REGION TONIGHT BEHIND
A FRONTAL PASSAGE. A TIGHT PRESSURE GRADIENT WILL ALLOW FOR WINDS TO
BECOME VERY GUSTY ACROSS THE FORECAST AREA. EXPECT SUSTAINED WINDS
IN THE 20 TO 25 MPH RANGE WITH GUSTS IN THE 30 TO 40 MPH RANGE
THROUGH THE AFTERNOON. IN ADDITION, RELATIVE HUMIDITY LEVELS WILL
DROP BELOW 30 PERCENT THROUGH MUCH OF THE REGION BY LATE MORNING AND
WHEN COMBINED WITH THE DRY CONDITIONS AND GUSTY WINDS, CRITERIA FOR
A RED FLAG WARNING WILL BE MET.
&&
.CLIMATE...
RECORD LOW TEMPERATURES ON SUNDAY THE 24TH ARE HISTORICALLY LOW AND
LOOK OUT OF REACH.
ON MONDAY, RECORD LOWS ARE HIGHER. THERE IS A CHANCE, ESPECIALLY IF
WINDS CAN DECOUPLE FASTER. CONVERSELY, THIS MIGHT REMOVE
PHILADELPHIA'S CHANCES.
RECORD LOWS...
ATLANTIC CITY...16 DEGREES IN 1989.
PHILADELPHIA....21 DEGREES IN 1965.
WILMINGTON......18 DEGREES IN 1970.
ALLENTOWN.......16 DEGREES IN 1989.
TRENTON.........20 DEGREES IN 2005.
GEORGETOWN......16 DEGREES IN 1970.
READING.........17 DEGREES IN 1956.
MOUNT POCONO.....6 DEGREES IN 1989.
THE LAST TIME PHILADELPHIA HAD A NOVEMBER LOW IN THE TEENS WAS 19
DEGREES IN 1989 AND THE LAST TIME PHILADELPHIA HAD A MAX
TEMPERATURE AT OR BELOW FREEZING WAS 1996.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...RED FLAG WARNING FROM 10 AM TO 6 PM EST SUNDAY FOR PAZ060>062-
070-071-101>106.
WIND ADVISORY UNTIL 1 PM EST SUNDAY FOR PAZ054-055.
NJ...RED FLAG WARNING FROM 10 AM TO 6 PM EST SUNDAY FOR NJZ007>010-
012>027.
WIND ADVISORY UNTIL 1 PM EST SUNDAY FOR NJZ001.
DE...RED FLAG WARNING FROM 10 AM TO 6 PM EST SUNDAY FOR DEZ001>004.
MD...RED FLAG WARNING FROM 10 AM TO 6 PM EST SUNDAY FOR MDZ008-012-
015-019-020.
MARINE...GALE WARNING UNTIL MIDNIGHT EST SUNDAY NIGHT FOR ANZ450>455.
GALE WARNING UNTIL 6 PM EST SUNDAY FOR ANZ430-431.
&&
SYNOPSIS...SZATKOWSKI/HEAVENER
NEAR TERM...SZATKOWSKI/MEOLA
SHORT TERM...MEOLA
LONG TERM...HEAVENER
AVIATION...SZATKOWSKI/HEAVENER/MEOLA
MARINE...SZATKOWSKI/HEAVENER/MEOLA
FIRE WEATHER...MEOLA
CLIMATE...GIGIHazardous weather outlook, Nov 23, 6:29 PM EST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 629 PM EST SAT NOV 23 2013 NJZ007>010-PAZ060>062-101-103-105-242330- WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON- WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 629 PM EST SAT NOV 23 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NORTHWEST WIND GUSTS SHOULD GUST TO 40 MPH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. AN ARCTIC OUTBREAK WILL PRODUCE THE LOWEST TEMPERATURES OF THE SEASON SO FAR THIS SUNDAY INTO MONDAY. COLD TEMPERATURES IN COMBINATION WITH NORTHWEST WINDS IN THE 25 TO 40 MPH RANGE WILL BRING VERY CHILLY CONDITIONS TO THE REGION. A NOR'EASTER MAY AFFECT THE REGION LATE TUESDAY INTO WEDNESDAY. THE POSSIBILITY EXISTS FOR SOME WINTRY PRECIPITATION. IT SHOULD BE WINDY IN THE WAKE OF STORM ON WEDNESDAY NIGHT AND THANKSGIVING DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-PAZ054-055-242330- SUSSEX-CARBON-MONROE- 629 PM EST SAT NOV 23 2013 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WIND CHILL OF ZERO TO 5 BELOW IS EXPECTED ON THE HIGH TERRAIN BY DAYBREAK SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. AN ARCTIC OUTBREAK WILL PRODUCE THE LOWEST TEMPERATURES OF THE SEASON SO FAR THIS SUNDAY INTO MONDAY. COLD TEMPERATURES IN COMBINATION WITH NORTHWEST WINDS GUSTING TO 45 MPH WILL BRING VERY CHILLY CONDITIONS TO THE REGION. WITH STRONG WINDS AND RELATIVELY DRY CONDITIONS, FIRE WEATHER CONCERNS WILL BE ELEVATED ON SUNDAY OUTSIDE AREAS OF FRESH SNOWFALL. A NOR'EASTER MAY AFFECT THE REGION LATE TUESDAY INTO WEDNESDAY. THE POSSIBILITY EXISTS FOR SOME WINTRY PRECIPITATION. IT SHOULD BE WINDY IN THE WAKE OF STORM ON WEDNESDAY NIGHT AND THANKSGIVING DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106- 242330- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 629 PM EST SAT NOV 23 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NORTHWEST WIND GUSTS COULD REACH 40 MPH LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. AN ARCTIC OUTBREAK WILL PRODUCE THE LOWEST TEMPERATURES OF THE SEASON SO FAR THIS SUNDAY INTO MONDAY. COLD TEMPERATURES IN COMBINATION WITH NORTHWEST WINDS IN THE 25 TO 40 MPH RANGE WILL BRING VERY CHILLY CONDITIONS TO THE REGION. A NOR'EASTER MAY AFFECT THE REGION LATE TUESDAY INTO WEDNESDAY. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. IT SHOULD BE WINDY IN THE WAKE OF THE STORM ON WEDNESDAY NIGHT AND THANKSGIVING DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-242330- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 629 PM EST SAT NOV 23 2013 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. NORTHWEST GALES ARE POSSIBLE AGAIN ON WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-242330- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 629 PM EST SAT NOV 23 2013 ...GALE WARNING IN EFFECT UNTIL 6 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. NORTHWEST GALES ARE POSSIBLE AGAIN ON WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ..UPDATED FOR THE WIND ADVISORY..
In the hours before
Special weather statement, Nov 23, 5:23 PM EST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
523 PM EST SAT NOV 23 2013
NJZ001-007-PAZ054-055-232315-
CARBON PA-MONROE PA-SUSSEX NJ-WARREN NJ-
523 PM EST SAT NOV 23 2013
...SNOW SHOWERS OR POSSIBLY EVEN A SNOW SQUALL WILL AFFECT
MONROE...NORTHERN CARBON...NORTHERN SUSSEX AND NORTHERN WARREN
COUNTIES THIS EVENING...
A BAND OF SNOW SHOWERS AND POSSIBLE SQUALLS APPROACHING SCRANTON
PENNSYLVANIA AT 515 PM WILL ARRIVE ON THE NORTHERN PORTIONS OF
CARBON AND MONROE COUNTIES IN PENNSYLVANIA AND NORTHERN SUSSEX
COUNTY NEW JERSEY AROUND 6 PM. THIS BAND OF SNOW WAS ALONG A STRONG
COLD FRONT ACCOMPANIED BY A WIND SHIFT TO NORTHWEST. IT WAS MOVING
SOUTHEAST AT ABOUT 40 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE SNOW SHOWERS.
THE SNOW WILL FALL ONTO STILL SOMEWHAT WARM ROAD SURFACES...WHICH
WILL CAUSE IT TO QUICKLY MELT AND THEN RE-FREEZE. THIS COULD CREATE
VERY ICY CONDITIONS IF THE ROAD SURFACE IS UNTREATED.
LAT...LON 4124 7444 4099 7491 4087 7583 4093 7595
4100 7575 4110 7576 4114 7569 4113 7564
4123 7554 4126 7513 4116 7515 4114 7508
4109 7502 4118 7489 4129 7484 4135 7475
4136 7469
FORECASTER: DRAGSpecial weather statement, Nov 23, 6:42 PM EST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
642 PM EST SAT NOV 23 2013
NJZ001-007>010-012-PAZ054-055-060>062-103-105-240030-
BERKS PA-CARBON PA-HUNTERDON NJ-LEHIGH PA-MIDDLESEX NJ-MONROE PA-
MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-SUSSEX NJ-UPPER BUCKS PA-
WARREN NJ-WESTERN MONTGOMERY PA-
642 PM EST SAT NOV 23 2013
...SNOW SHOWERS OR EVEN SNOW SQUALLS WILL AFFECT
HUNTERDON...LEHIGH...MORRIS...NORTHAMPTON...NORTHEASTERN
BERKS...NORTHERN MIDDLESEX...NORTHERN SOMERSET...NORTHWESTERN
BUCKS...NORTHWESTERN MONTGOMERY...SOUTHERN CARBON...SOUTHERN
MONROE...SUSSEX AND WARREN COUNTIES...
AT 635 PM...A BAND OF BRIEFLY HEAVY SNOW SHOWERS AND EVEN A FEW SNOW
SQUALLS WAS MOVING SOUTHEAST AT 30 TO 35 MILES AN HOUR...FROM A LINE
NEAR VERNON AND SUSSEX NEW JERSEY TO NEAR STROUDSBURG PENNSYLVANIA
TO NEAR WEATHERLY IN CARBON COUNTY. WIND GUSTS TO 40 MPH ARE
POSSIBLE WITH THESE SNOW SQUALLS AS THEY HEAD FOR NORTHAMPTON...
WARREN COUNTY AND SOUTHERN SUSSEX COUNTY INTO MORRIS COUNTY NEW
JERSEY DURING THE NEXT HOUR.
SNOW IS ACCUMULATING ON MANY SURFACES.
THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THESE SNOW SQUALLS TO
ABOUT A QUARTER MILE AND CAUSE STRETCHES OF SLIPPERY TRAVEL FROM
INTERSTATE 80 NORTHWARD TO THE NEW YORK STATE LINE.
TEMPERATURES WILL FALL SHARPLY THIS EVENING.
LAT...LON 4121 7437 4109 7449 4105 7449 4106 7445
4100 7429 4091 7426 4090 7433 4084 7432
4074 7436 4068 7445 4067 7440 4060 7444
4060 7431 4058 7436 4035 7551 4068 7589
4074 7577 4087 7595 4108 7492 4129 7453
FORECASTER: DRAGSpecial weather statement, Nov 23, 7:47 PM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
747 PM EST SAT NOV 23 2013
NJZ009-010-012>014-PAZ060>062-103>106-240130-
BERKS PA-EASTERN MONMOUTH NJ-EASTERN MONTGOMERY PA-HUNTERDON NJ-
LEHIGH PA-LOWER BUCKS PA-MIDDLESEX NJ-NORTHAMPTON PA-SOMERSET NJ-
UPPER BUCKS PA-WESTERN MONMOUTH NJ-WESTERN MONTGOMERY PA-
747 PM EST SAT NOV 23 2013
...A LINE OF SNOW SHOWERS SHOWERS WILL AFFECT BUCKS...CENTRAL
SOMERSET...EAST CENTRAL BERKS...NORTHEASTERN MONMOUTH...NORTHERN
MIDDLESEX...NORTHERN MONTGOMERY...SOUTH CENTRAL
NORTHAMPTON...SOUTHEASTERN LEHIGH AND SOUTHERN HUNTERDON COUNTIES...
AT 739 PM EST...A LINE OF MOSTLY SNOW SHOWERS WAS LOCATED NEAR AND
JUST SOUTH OF INTERSTATE 78...ROUGHLY FROM GRASMERE TO FLEMINGTON TO
STEUBEN TO LYONS...MOVING EAST SOUTHEAST AT 40 TO 45 MPH.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE SNOW SHOWERS.
THE SNOW WILL RAPIDLY DROP VISIBILITIES TO NEAR A MILE AND MAY COAT
SOME PAVEMENT WITH QUICK QUARTER INCH OF SNOW BY 815 PM.
TEMPERATURES WILL FALL TO NEAR FREEZING SHORTLY AFTER THE
PRECIPITATION BEGINS.
THE SNOW SHOWERS WILL BE NEAR COOPERSBURG...SOCIETY HILL...SEWAREN...
AND METUCHEN AROUND 750 PM...PENNSBURG...EAST GREENVILLE...
SOMERSET...AND PERTH AMBOY AROUND 755 PM...NEW BRUNSWICK AND
TRUMBAUERSVILLE AROUND 800 PM.
BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL.
LAT...LON 4036 7401 4035 7416 4047 7465 4042 7480
4039 7480 4021 7516 4042 7595 4068 7543
4063 7519 4059 7519 4062 7516 4057 7494
4061 7421 4058 7420 4049 7426 4047 7425
4042 7401 4048 7400 4044 7396 4043 7396
FORECASTER: DRAGSpecial weather statement, Nov 23, 10:45 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1045 PM EST SAT NOV 23 2013
NJZ019-PAZ071-106-240445-
LOWER BUCKS PA-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
1045 PM EST SAT NOV 23 2013
...A SNOW SHOWER WILL AFFECT NORTHEASTERN PHILADELPHIA...NORTHWESTERN
BURLINGTON AND SOUTHEASTERN BUCKS COUNTIES...
AT 1038 PM EST...A SNOW SHOWER WAS NEAR NORTHEAST PHILADELPHIA...
MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS OF 40 TO 45 MPH ARE LIKELY WITH THIS SNOW SHOWER.
THE SNOW SHOWER COULD REDUCE VISIBILITY TO LESS THAN ONE MILE AND
QUICKLY COAT SURFACES.
THIS SNOW SQUALL WILL BE NEAR EDGEWATER PARK AROUND 1050 PM...
WESTAMPTON AROUND 1100 PM AND PEMBERTON HEIGHTS AROUND 1110 PM.
BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW
SHOWER.
LAT...LON 3987 7470 3986 7476 3984 7475 3983 7479
4005 7510 4017 7498 4006 7454
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 7:47 PM EST | Special Weather Statement | PHI | Hunterdon, Middlesex, Somerset | 43 min |
| Nov 23, 11:18 PM EST | Special Weather Statement | PHI | Burlington, Ocean | 57 min |
| Nov 24, 6:57 PM EST | Small Craft Advisory | PHI | 14 hr |
Nearby
Special Weather Statements in New Jersey, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.